question-icon

What causes delay in menstruation in a PCOD patient?

default
Posted on Wed, 4 May 2016
Question: Hello,
Due to pcod my right ovary has been removed.left ovary is being normal.
I had an unprotected sex followed by ipill on September 29th and got my regular period on 13th October as dated.followed by November 23rd followd by January 3rd for 10 days. I had a protected sex on 20th feb.ideally I was supposed to get my periods on 3rd of feb or 13th of feb. I am due..is it due to the pill that my periods are disturbed.please help me to get my normal regular cycles.its been 20 days delay.
doctor
Answered by Dr. Deepti Verma (17 minutes later)
Brief Answer:
PCOD likely

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
I pill causes irregular and delayed periods for next3-4 cycles.
However, PCOD can also lead to irregular periods and this can be the reason for delayed periods in your case.
I will suggest you to get an ultrasound done to confirm the diagnosis and get appropriate treatment.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Deepti Verma (10 minutes later)
doctor I am no more suffering with PCOD as I got an ultrasound done on November and my left ovary is normal. though it has small cysts on it doctors have told not to worry about it.I do ultrasound every 6 months to check the Condition of my left ovary.periods have never been irregular to me even wen I had a pcod.
doctor
Answered by Dr. Deepti Verma (3 minutes later)
Brief Answer:
Other hormonal causes

Detailed Answer:
Hi dear,
Then you should get your thyroid hormone levels and prolactin levels done as these are common causes of irregular periods.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Deepti Verma (22 hours later)
thyroid is normal doctor
doctor
Answered by Dr. Deepti Verma (41 minutes later)
Brief Answer:
Prolactin levels and ultrasound

Detailed Answer:
Hi dear,
You should get your prolactin levels and ultrasound done.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delay in menstruation in a PCOD patient?

Brief Answer: PCOD likely Detailed Answer: Hi dear, I have gone through your question and understand your concerns. I pill causes irregular and delayed periods for next3-4 cycles. However, PCOD can also lead to irregular periods and this can be the reason for delayed periods in your case. I will suggest you to get an ultrasound done to confirm the diagnosis and get appropriate treatment. Hope you found the answer helpful. Regards Dr Deepti Verma OBGYN